Hail, Wadena
- When
- April 18, 6:47 AM CST
- Where
- Wadena County, Wadena
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.450, -95.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 18, 2:00 AM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 300 AM CDT SUN APR 18 2004 FCST CHALLENGE...SEVERE WEATHER THREAT IN WCNTRL MN AND JUST WHERE DOES THE DEFORMATION ZONE RAIN BAND SET UP THIS AFTN/EVE. .SHORT TERM... PREFER GFS/NGM/CANADIAN SOLN TO SYSTEM WHICH HAS LOW TAKING A SLIGHTLY FARTHER NORTHWEST TRACK THAN THE ETA AND IS SLIGHTLY STRONGER WITH SFC/500 MB FEATURES. ETA QPF ALSO LOOKS SUSPECT AS 00Z RUN CHANGES FROM PREV RUNS IN NOT SHOWING A WELL DEFINED DEF ZONE PCPN NORTHWEST OF UPR LOW. WELL ADVERTISED STRONG 850 MB WARM ADVECTION GOING ON ATTM...WITH TWO AREAS OF THUNDERSTORMS. ONE FORMED OVER SE MN INTO WISCONSIN ON NOSE OF 50-60 LOW LEVEL JET AND NORTH OF STRONG WARM FRONT. OTHER IS SMALL CLUSTER IN NE SD ON LEFT QUAD OF 45-50KT LOW LEVEL JET. AIRMASS DESTABILIZATION CONTINUES INTO THE MID MORNING AS 850 MB WARM FRONT MAKES IT NORTH INTO SE ND AND WCNTRL MN. OTHERWISE BISMARCK RADAR SHOWS SCT SHOWERS MOVING INTO CNTRL/NE ND BUT COVERAGE IS NOT WIDESPREAD ATTM. FEEL FOR THIS MORNING...SCT TRW WILL MOVE INTO SE ND/WCNTRL MN WITH ISOLD HAIL POSSIBLE...AND SCT SHOWERS WILL CONTINUE TO MOVE INTO NE ND. 06Z RUC IS ACTUALLY FARTHER NORTHWEST WITH LOW THAN ANY MODEL...HAVING IT NEAR SISSESTON SD AT 18Z...WHICH WOULD BE CLOSEST TO NGM TRACK. THIS TRACK WOULD HAVE THE LOW GOING NEAR THE FFM-WADENA AREAS THIS AFTN. SFC WARM FRONT SHOULD SNEEK INTO FAR SOUTHEASTERN AREAS WITH 70S REAL CLOSE TO THIS AREA. TIGHT TEMP GRADIENT NO DOUBT. FEEL SVR THREAT REAL POSSIBLE AGAIN MIDDLE TO LATE AFTN ALONG THE LOW/WARM FRONT TRACK ESPECIALLY IF THERE IS SOME SUN WHICH ACCORDING TO SATELLITE THERE IS A GOOD CHANCE. FOR THIS REASON WILL MENTION SVR WORDING IN THE FFM-WADENA AREAS TODAY. AS LOW AND 500 MB TROUGH DEEPENS A BIT...EXPECT BAND OF SOLID RAIN TO FORM THIS AFTN AND CONTINUE INTO THE EVENING FROM SCNTRL ND INTO NE ND/NW MN. RAIN BAND WILL SHIFT SOUTH AS LOW DEPARTS TONIGHT...THEN EXITS FAR EASTERN FCST AREA BY MID MONDAY MORNING. .LONG TERM... CLEARING COMMENCES RATHER QUICKLY MONDAY FROM WEST TO EAST...WITH HIGH PRESSURE MOVING OVERHEAD MONDAY NIGHT. MODELS IN AGGREMENT IN BRINGING NEXT 500 MB SYSTEM INTO SD TUESDAY SPREADING SHOWERS INTO SRN ND/WCNTRL MN TUES AFTN AND OVER THE ENTIRE AREA TUES NIGHT. REST OF THE EXTENDED WED-SAT WAS NOT CHANGED AS 00Z GFS SOLN DIFFERENT FROM CANADIAN/ECMWF. TEMP GRIDDS BLEND WELL SO MADE ONLY A FEW COSMETIC CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CDT SUN APR 18 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 635 AM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...OVER PARTS OF WEST CENTRAL MINNESOTA EARLY THIS MORNING AND AGAIN MIDDAY THROUGH LATE AFTERNOON. THE THREAT FOR SEVERE WEATHER MAINLY COVERS OTTERTAIL...GRANT...AND WADENA COUNTIES IN MINNESOTA. OVER SOUTHEAST NORTH DAKOTA AND THE REMAINDER OF THE LAKES REGION OF WEST CENTRAL MINNESOTA...SOUTH OF A LISBON TO FARGO TO BEMIDJI LINE...SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY WITH A SLIGHT CHANCE THAT THESE MAY APPROACH SEVERE LIMITS. LOW PRESSURE WILL MOVE TO NEAR SISSESTON SOUTH DAKOTA BY EARLY AFTERNOON AND THEN TO NEAR DULUTH BY MIDNIGHT. VERY WARM AND MOIST AIR WILL FLOW NORTH INTO WEST CENTRAL MINNESOTA THIS MORNING AND AFTERNOON. A LARGE TEMPERATURE CONTRAST WILL DEVELOP NEAR THIS SYSTEM WITH HIGHS IN THE 80S SOUTH OF THE WARM FRONT OVER THE SOUTHERN ONE HALF OF MINNESOTA WHILE TEMPERATURES OVER FAR NORTHWEST MINNESOTA AND NORTHEAST NORTH DAKOTA WILL BE IN THE 40S AND 50S. THE THREAT FOR SEVERE WEATHER WILL END BY 6 PM AS COOLER AIR MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE FEGUS FALLS...ELBOW LAKE...AND WADENA AREAS TODAY. IF WARMER AIR GETS FARTHER NORTH THAN ANTICIPATED...THEN SPOTTERS MAY BE NEEDED AS FAR NORTH AS FARGO AND DETROIT LAKES THIS AFTERNOON. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) RIDDLE
The Fargo/Grand Forks radar (KMVX), 205 km away, was scanning. The volume nearest the first event began at 12:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392211, 5392212.